MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON & SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON & SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient code: no known impact or consequence to patient.Device code: material/balloon rupture is addressed in the ifu.Blank fields on this form indicate the information is unknown or unavailable.The event is currently under investigation.
 
Event or Problem Description
It was reported a cook ultraxx nephrostomy balloon was used for a cystostomy catheter exchange and the balloon was inflated successfully at the target site.However, the balloon ruptured when the user advanced a supplied clear sheath over the balloon.Another manufacturer's device was used to complete the procedure.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation : a review of the complaint history, device history record, instructions for use (ifu), specifications, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: advance the sheath over the inflated balloon and into the proper position.The tolerances of the sheath and inflated balloon are very close.If resistance is encountered when advancing the sheath, it may be necessary to decrease balloon inflation to facilitate sheath passage.The visual inspection of the returned device reported the balloon has a circumferential split 2 cm from the proximal bond.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a physical evaluation confirmed that the balloon did rupture, however, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
ULTRAXX NEPHROSTOMY BALLOON & SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5798015
Report Number1820334-2016-00633
Device Sequence Number341493
Product Code LJE
UDI-Device Identifier00827002460379
UDI-Public(01)00827002460379(17)190204(10)6712251
Combination Product (Y/N)N
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUNBS-6-15-CS
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1